Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 1, 2015, 2:23 PM MDT for 4 counties in Idaho. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2015, 2:23 PM MDT (20:23 UTC)
- Expired
- Jun 1, 2015, 3:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Blaine County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 2:25 PM MDT | TSTM WND GST 62 | Howe, ID | |
| Jun 1, 2:56 PM MDT | TSTM WND GST 58 | Arco, ID | GUSTS ESTIMATED. VISIBILITY ON HWY 20 FROM INL TO ARCO REDUCED TO 5 FEET DUE TO BLOWING DUST. HIGHWAY PATROL ON HIGWAY CONTROLLING TRAFFIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:40 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WUUS55 KPIH 012023
SVRPIH
IDC011-013-023-051-012115-
/O.NEW.KPIH.SV.W.0022.150601T2023Z-150601T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
223 PM MDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BINGHAM COUNTY IN SOUTHEASTERN IDAHO...
SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEASTERN IDAHO...
EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
SOUTHERN BUTTE COUNTY IN CENTRAL IDAHO...
* UNTIL 315 PM MDT
* AT 222 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORM OUTFLOW
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE OUTFLOW WAS
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF NORTHWEST INL
TO NEAR CRATERS OF THE MOON...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARCO...SOUTHWEST INL...CRATERS OF THE MOON...CENTRAL INL...
SOUTHEAST INL...BUTTE CITY...HOWE AND BIG SOUTHERN BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4392 11283 4363 11251 4361 11252 4320 11354
4320 11356 4360 11366
TIME...MOT...LOC 2022Z 335DEG 19KT 4372 11277 4343 11347
$$
DMH2 follow-up statements
269
WWUS55 KPIH 012047
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
247 PM MDT MON JUN 1 2015
IDC011-013-023-051-012115-
/O.CON.KPIH.SV.W.0022.000000T0000Z-150601T2115Z/
BINGHAM ID-JEFFERSON ID-BLAINE ID-BUTTE ID-
247 PM MDT MON JUN 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHWESTERN BINGHAM...SOUTHWESTERN JEFFERSON...EAST CENTRAL
BLAINE AND SOUTHERN BUTTE COUNTIES...
AT 246 PM MDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORM
OUTFLOW CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE
STRONG WINDS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR SOUTHEAST
INL TO 8 MILES SOUTHEAST OF CRATERS OF THE MOON...MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ARCO...SOUTHWEST INL...CRATERS OF THE MOON...CENTRAL INL...SOUTHEAST
INL...BUTTE CITY...HOWE AND BIG SOUTHERN BUTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4392 11283 4363 11251 4361 11252 4320 11354
4320 11356 4360 11366
TIME...MOT...LOC 2046Z 335DEG 19KT 4362 11271 4333 11341
$$
DMH074
WWUS55 KPIH 012110
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
310 PM MDT MON JUN 1 2015
IDC011-013-023-051-012118-
/O.EXP.KPIH.SV.W.0022.000000T0000Z-150601T2115Z/
BINGHAM ID-JEFFERSON ID-BLAINE ID-BUTTE ID-
310 PM MDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BINGHAM...
SOUTHWESTERN JEFFERSON...EAST CENTRAL BLAINE AND SOUTHERN BUTTE
COUNTIES WILL EXPIRE AT 315 PM MDT...
THE OUTFLOW WINDS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS OVER 50 MPH ARE STILL POSSIBLE THROUGH 5 PM MDT.
WATCH FOR REDUCED VISIBILITY DUE TO BLOWING DUST.
LAT...LON 4392 11283 4363 11251 4361 11252 4320 11354
4320 11356 4360 11366
TIME...MOT...LOC 2107Z 335DEG 19KT 4362 11271 4333 11341
$$
DMHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:26 PM MDT, 57 minutes earlier.
Area forecast discussion, Jun 1, 1:26 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 126 PM MDT MON JUN 1 2015 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. A COLD FRONT IS MOVING THROUGH THE REGION THIS AFTERNOON. SHOWERS AND THUNDERSTORM ARE DEVELOPING JUST BEHIND THE FRONT ALONG THE 700MB TROUGH. THE THREAT FOR SEVERE THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE REGION UNTIL 03Z. MUCH OF THE ACTIVITY WILL MOVE AWAY FROM THE REGION OVERNIGHT. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON TUESDAY...BUT SHOULD BE MAINLY CONFINED TO THE CENTRAL MOUNTAINS. EXPECT BREEZY CONDITIONS FOR WEDNESDAY...PROBABLY JUST BELOW LAKE WIND ADVISORY LEVELS. ANOTHER GOOD CHANCE FOR STORMS AREAWIDE ON WEDNESDAY AS AN UPPER LOW BEGINS TO DIG INTO THE WEST AND A SHORTWAVE TROUGH MOVES THROUGH THE REGION. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. UPPER TROUGH ALONG PACIFIC COAST DEEPENS AND CLOSES CENTER OFF CALIFORNIA COAST THROUGH THURSDAY NIGHT. UPPER LOW THEN CONTINUES TO DROP SOUTH TO NEAR SAN DIEGO FOR THE WEEKEND. SOUTHERLY FLOW MAINTAINS MOISTURE ACROSS EAST IDAHO. GFS WAVERING SLIGHTLY ON AMOUNT OF MOISTURE AVAILABLE FROM ANDRES FOR THE WEEKEND...BUT POTENTIAL STILL EXISTS TO SEE AN INCREASE BY SATURDAY. HAVE KEPT MENTION OF PRECIP EACH DAY ACROSS THE REGION. DMH && .AVIATION...ACTIVE BAND OF SHOWERS BETWEEN SURFACE COLD FRONT AND MID LEVEL TROUGH AXIS ACROSS WESTERN IDAHO AND STRETCHING THROUGH THE CENTRAL MOUNTAINS. MUCH OF EASTERN IDAHO CLEAR AND CONTRIBUTING TO ACTIVE DESTABILIZATION THIS AFTERNOON. MESOSCALE MODELS CONTINUE TO POINT AT MID AFTERNOON FOR RAPID DEVELOPMENT OF STRONG THUNDERSTORMS. STILL EXPECTING AT LEAST ISOLATED THREAT FOR WIND GUSTS AROUND 60 MPH AND LARGE HAIL. STILL ANTICIPATING MVFR OR IFR WITHIN ACTIVE CONVECTION UNTIL LATE EVENING. ONCE CONVECTIVE THREAT AS PASSED EAST IDAHO WILL RETURN TO WIDESPREAD VFR. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jun 1, 10:23 AM MDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1023 AM MDT MON JUN 1 2015
IDZ018-031-011730-
SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID-
1023 AM MDT MON JUN 1 2015
...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH AFFECTING
NORTHWESTERN BLAINE AND WEST CENTRAL CUSTER COUNTIES UNTIL 1130 AM
MDT...
AT 1023 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF STANLEY...MOVING NORTH AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STANLEY...SUNBEAM...CAPE HORN AREA...REDFISH LAKE AND BONANZA.
LAT...LON 4446 11455 4399 11480 4400 11498 4402 11500
4402 11503 4403 11505 4406 11505 4409 11500
4410 11502 4412 11505 4413 11502 4415 11502
4416 11503 4416 11506 4418 11508 4417 11511
4418 11512 4450 11523
TIME...MOT...LOC 1623Z 184DEG 24KT 4408 11493
DMHSpecial weather statement, Jun 1, 12:57 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1257 PM MDT MON JUN 1 2015 IDZ018-032-012000- SAWTOOTH MOUNTAINS ID-LOST RIVER/PASHIMEROI ID- 1257 PM MDT MON JUN 1 2015 ...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING NORTH CENTRAL BUTTE AND SOUTHEASTERN CUSTER COUNTIES UNTIL 200 PM MDT... AT 1257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF GROUSE...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MACKAY...MACKAY RESERVOIR...DARLINGTON AND COPPER BASIN AIRPORT. LAT...LON 4365 11371 4378 11388 4424 11352 4390 11308 TIME...MOT...LOC 1857Z 227DEG 26KT 4378 11372 DMH
Local storm report, Jun 1, 1:53 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
153 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST NNW MACKAY 43.92N 113.61W
06/01/2015 E50 MPH CUSTER ID TRAINED SPOTTER
PEA SIZE HAIL AS WELL.
&&
VALLELocal storm report, Jun 1, 2:15 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
215 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 5 SE MACKAY 43.86N 113.54W
06/01/2015 E1.00 INCH CUSTER ID TRAINED SPOTTER
NEAR LESLIE...IDAHO.
&&
VALLEThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:08 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Minidoka, Power | 37 min |
| May 31, 6:46 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 44 min |
| May 31, 6:50 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
| May 31, 7:30 PM MDT | Special Weather Statement | PIH | Fremont | 30 min |
| May 31, 7:31 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Power | 44 min |
| May 31, 7:59 PM MDT | Special Weather Statement | PIH | Butte, Jefferson | 46 min |
| May 31, 8:38 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville, Butte, Jefferson, Madison | 37 min |
| May 31, 9:04 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison, Teton | 41 min |
| May 31, 9:39 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 36 min |
| May 31, 10:11 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 34 min |
| Jun 1, 4:25 AM MDT | Special Weather Statement | PIH | Custer | 80 min |
| Jun 1, 5:08 AM MDT | Special Weather Statement | PIH | Blaine | 82 min |
| Jun 1, 10:23 AM MDT | Special Weather Statement | PIH | Custer | 67 min |
| Jun 1, 12:57 PM MDT | Special Weather Statement | PIH | Butte | 63 min |
| Jun 1, 1:32 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Custer | 33 min |
| Jun 1, 1:56 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Power | 49 min |
| Jun 1, 2:31 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 29 min |
| Jun 1, 3:03 PM MDT | Special Weather Statement | PIH | Cassia | 42 min |
| Jun 1, 3:05 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 40 min |
| Jun 1, 3:14 PM MDT | Special Weather Statement | PIH | Butte | 2 hr |
| Jun 1, 3:21 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 39 min |
| Jun 1, 3:48 PM MDT | Special Weather Statement | PIH | Power | 57 min |
| Jun 1, 3:50 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 40 min |
| Jun 1, 3:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 47 min |
| Jun 1, 4:10 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 37 min |
| Jun 1, 4:35 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Franklin, Oneida | 40 min |
| Jun 1, 4:39 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Jefferson, Madison | 35 min |
| Jun 1, 5:13 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Caribou, Franklin, Oneida | 35 min |
| Jun 1, 5:13 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Madison, Teton | 47 min |
| Jun 1, 5:46 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 24 min |
| Jun 1, 5:47 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 43 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.